Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 15, 2006, 2:59 PM MDT for Rio Blanco County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 2:59 PM MDT (20:59 UTC)
- Expired
- Sep 15, 2006, 3:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 102 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:47 PM MDT, 12 minutes earlier.
Area forecast discussion, Sep 15, 2:47 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 247 PM MDT FRI SEP 15 2006 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM MDT FOR EASTERN UTAH FROM MONTICELLO NORTHWARD... CORRECTION FOR TIME PERIODS. .TONIGHT THROUGH SATURDAY NIGHT...MANY INGREDIENTS COMING TOGETHER THIS AFTERNOON AND EVENING. A STRONG SHORTWAVE TROUGH IS PROJECTED TO ROTATE THROUGH CENTRAL UT ABOUT 00-03Z WITH A 120 KT JET NOSING IN BEHIND IT. GREAT UPPER DIVERGENCE AND 35-40 KTS OF VERTICAL SPEED SHEAR AND 2000 J/KG OF CAPE OVER THE AREA AHEAD OF THE APPROACHING TROUGH. THE POTENTIAL FOR SEVERE TSTMS WITH LARGE HAIL AND STRONG WINDS IS HIGH...THUS THE SVR TSTM WATCH UNTIL 02Z. THE TROUGH AND COLD FRONT PUSH THROUGH THE AREA TONIGHT AND SAT MORNING. MUCH COOLER AIR WILL ADVECT IN. AFTER MIDNIGHT SNOW ACCUMULATIONS SHOULD INCREASE IN THE EASTERN UINTA MOUNTAINS... ESPECIALLY...AND THE REST OF THE WESTERN CO AND EASTERN UT MOUNTAINS. ITS POSSIBLE A SNOW ADVY WILL BE NEEDED FOR THE EASTERN UINTA MTS LATE TONIGHT FOR THIS FIRST STORM. RIGHT NOW THE ACCUMULATIONS OVER AN INCH APPEAR WILL BE OVER A SMALL AREAL COVERAGE. SATURDAY AND SAT NGT WILL BRING IN DRIER WESTERLY FLOW WITH SLOWLY RECOVERING TEMPERATURE. LOW POPS WILL PERSIST OVER THE NORTH WHICH WILL REMAIN UNDER SOME REMNANT MOISTURE. .LONG-TERM (SUNDAY THROUGH FRIDAY)...MODEL DRYING TREND CONTINUES AND BY SUN ONLY A FEW SHOWERS WILL LINGER OVER THE NORTHERN MOUNTAINS NEAR THE DIVIDE. THESE SHOULD END BY THE EVENING SO REMOVED ALL POPS FROM SUN NIGHT. LOW TEMPS ARE THE MAIN FEATURE OF INTEREST AS MOST MOUNTAINS AND SOME VALLEYS MAY DROP BELOW FREEZING...AND FREEZE WARNING MAY BE NEEDED. WARMING TREND BEGINS ON MON...HOWEVER I LOWERED TEMPS MON AND TUE FROM PREVIOUS FORECAST. WITH CLEAR NIGHTS LOW TEMPS WILL REMAIN PRETTY COOL SO WARMING WILL BE DELAYED A LITTLE. LATER IN THE PERIOD...THE GFS CONTINUES TO HAVE CONSISTENCY PROBLEMS. MORE THAN ONE RUN INDICATES A SHORTWAVE ON WED WILL BRUSH THE NORTH. THEN...BY THU AND FRI THE 06Z MODEL WAS WILDLY DIVERGENT FROM THE 00Z RUNS...BUT THE 12Z RUN SWUNG BACK TO THE PREVIOUS SOLUTION OF A TROUGH FORMING TO OUR WEST ON THU...AND CUTTING OFF A LOW OVER SOUTHERN CA ON FRI. THE 00Z EC ALSO SUPPORTS THIS SOLUTION SO MAYBE AGREEMENT WILL CONTINUE TO INCREASE. IN THIS SCENARIO...HAVE TRENDED POPS UPWARDS ON THU DUE TO A MOIST AND UNSTABLE SOUTHWEST FLOW. HOWEVER UNCERTAINTY STILL HIGH SO HAVE KEPT THE POPS LOW. THEN DRIER CONDITIONS FOLLOW ON FRI AS WE SIT BETWEEN THE BEST ENERGY. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH FROM MONTICELLO NORTHWARD...UNTIL 8 PM MDT. CJC/EH
Hazardous weather outlook, Sep 15, 1:15 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 115 PM MDT FRI SEP 15 2006 COZ001>014-017>023-UTZ022>025-027>029-161300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 115 PM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN UTAH NORTH OF MONTICELLO... .DAY ONE...REST OF TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN UTAH AND WESTERN COLORADO THROUGH TONIGHT. MANY OF THESE STORMS WILL BE STRONG...AND A FEW THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. IN ADDITION TO THE THUNDERSTORMS...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY...LIGHT ACCUMULATION OF SNOW WILL BE POSSIBLE IN THE MORNING OVER THE ELKHEAD MOUNTAINS...PARK AND GORE RANGE OF NORTHWEST COLORADO...AND THE EASTERN UINTA MOUNTAINS IN UTAH. SNOWFALL ACCUMULATIONS MAY RANGE OF 1 TO 3 INCHES ABOVE 9000 FEET. SUNDAY AND MONDAY...TEMPERATURES WILL FALL BELOW FREEZING SUNDAY AND MONDAY MORNING IN THE MOUNTAINS AND HIGH VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. CJC
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:38 PM MDT | Severe Thunderstorm Warning | GJT | Uintah | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.